Alert archive / Missouri / Wind Advisories in 2008

Wind Advisory 14, NWS Springfield, MO

November 19, 2008Bourbon County, Cherokee County, Crawford County, Kansas; 5 counties in Missouri

NWS Springfield, MO issued this wind advisory at Nov 19, 2008, 7:23 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 5 counties in Missouri. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2008, 7:23 AM CST (13:23 UTC)
Expired
Nov 19, 2008, 10:37 AM CST
In force
3 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 839 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
839 m²/s²
0-3 km storm-relative helicity
832 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 191323
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 AM CST WED NOV 19 2008

...GUSTY WINDS THIS MORNING AND AFTERNOON...

KSZ073-097-101-MOZ066-077-088-093-101-192200-
/O.NEW.KSGF.WI.Y.0014.081119T1323Z-081119T2200Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE...
NEOSHO...ANDERSON...PINEVILLE
723 AM CST WED NOV 19 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS MORNING AND AFTERNOON
AHEAD OF AN APPROACHING COLD FRONT...WITH SUSTAINED WINDS OF 30
MPH OR GREATER AND GUSTS OVER 40 MPH EXPECTED ALONG AND WEST OF A
LINE FROM NEVADA TO NEOSHO...INCLUDING JOPLIN...PITTSBURG AND FORT
SCOTT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

TERRY
1 follow-up statement
000 
WWUS73 KSGF 191637
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1037 AM CST WED NOV 19 2008


KSZ073-097-101-MOZ066-077-088-093-101-191745-
/O.CAN.KSGF.WI.Y.0014.000000T0000Z-081119T2200Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE...
NEOSHO...ANDERSON...PINEVILLE
1037 AM CST WED NOV 19 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA LATE THIS MORNING
AND THE ADVISORY HAS BEEN CANCELLED. WHILE SOME WIND GUSTS OF 25
TO 30 MPH WILL STILL BE POSSIBLE THROUGH THE EARLY AFTERNOON...THE
WINDS WILL REMAIN BELOW ADVISORY CRITERIA.

$$

LINDENBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 19, 5:36 AM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Nov 19, 5:36 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 AM CST WED NOV 19 2008

...UPDATE TO AVIATION...

.DISCUSSION...

TEMPERATURES HAVE LEVELED OFF EARLY THIS MORNING AS SURFACE RIDGE
AXIS HAS CLEARED THE AREA AND SOUTH WINDS RETURN AHEAD OF A
DEEPENING TROUGH OVER THE NORTHERN PLAINS. MAIN QUESTIONS FOR
TODAY WILL BE JUST HOW WARM WILL WE GET AND HOW HIGH WILL WIND
SPEEDS BE DURING THE AFTERNOON. A 15 DEG C GRADIENT IN 850 MB
TEMPS WAS SEEN BETWEEN KSGF AND KDDC AT 00Z WED. WEST TO SOUTHWEST
WINDS AT 850 MB HAVE CONTINUED TO SPREAD THESE WARMER
TEMPERATURES ACROSS SOUTHEAST KANSAS AND SOUTHWEST MO THROUGH THE
NIGHT. WHILE IT IS PRETTY DIFFICULT TO MIX TO 850 MB THIS TIME OF
YEAR...IF WE ONLY MIX TO 900 MB THIS SHOULD EASILY PUSH
TEMPERATURES INTO THE LOWER/MID 60S. FOR NOW HAVE GONE AHEAD AND
LET UPPER 60S RIDE OVER THE SOUTHWEST CORNER OF THE FORECAST AREA
WHERE A LITTLE EXTRA DOWNSLOPE WARMING WILL BE POSSIBLE OFF THE
PLATEAU. WILL NEED TO WATCH WIND SPEEDS TODAY WITH 925 MB WINDS
AROUND 40 KNOTS MIXING DOWN TO THE SURFACE BY MID/LATE MORNING.

THE COLD FRONT TO OUR NORTH WILL MAKE QUICK PROGRESS SOUTHWARD
ACROSS THE REGION THIS AFTERNOON AS ANOTHER CANADIAN HIGH SHIFTS
SOUTHWARD ACROSS THE CENTRAL U.S.. NAM AND ECMWF HINT AT STRATUS
FORMATION BEHIND THE FRONT ON THURSDAY AHEAD OF A CLIPPER SYSTEM
DROPPING SOUTHEAST ACROSS THE UPPER MIDWEST...SO HAVE INCREASED
CLOUD COVER AND DROPPED HIGHS ON THURSDAY A FEW DEGREES. WILL
LIKELY ADJUST WIND SPEEDS UP WITH A STRONG PRESSURE GRADIENT
DEVELOPING AHEAD OF THE 1047 MB HIGH.

FRIDAY AND SATURDAY WILL BE COOL AND DRY AS THE HIGH TAKES A
SOUTHEAST TRACK ACROSS THE FORECAST AREA SIMILAR TO THE PAST FEW
SURFACE HIGHS. WILL CONTINUE TO FAVOR THE ECMWF ON SUNDAY AND
BRING IN LOWER END CHANCE POPS AS MOISTURE INCREASES OVER THE AREA
AHEAD OF DEVELOPING FRONT...WHICH SHOULD MOVE OVER THE AREA
SUNDAY NIGHT.

&&

.AVIATION...

FOR THE 12Z KSGF/KJLN TAFS...THE MAIN AVIATION IMPACTS IN THIS TAF
PACKAGE WILL BE GUSTY SOUTHERLY WINDS THROUGH THE MORNING AND
EARLY AFTERNOON HOURS TODAY. ALSO...LOW LEVEL WIND SHEAR WILL CONTINUE TO
IMPACT THE TAF SITES FOR THE EARLY PART OF THE TAF PERIOD...AS A
60KT LOW LEVEL JET REMAINS ACROSS THE AREA. MIXING WILL ALLOW FOR
THESE STRONGER WINDS ALOFT TO MIX TO THE SURFACE AND COULD SEE
GUST GREATER THAN 30KTS AT TIMES AT THE KJLN SITE AND GREATER THAN
25KTS AT TIMES AT THE KSGF SITE. THE LOW LEVEL JET AND SURFACE
PRESSURE GRADIENT WILL BEGIN TO SLACKEN THIS AFTERNOON AS A COLD
FRONT APPROACHES FROM THE NORTH...WITH THE SURFACE WINDS BECOME
LIGHT AND VARIABLE BY THIS EVENING.

WISE

&&

.FIRE WEATHER...

WILL CONTINUE TO MENTIONED HEIGHTENED FIRE GROWTH POTENTIAL TODAY
AS TEMPERATURES RISE INTO THE 60S AND WIND SPEEDS EXCEED 20 MPH BY
MID/LATE MORNING. AT THIS TIME MINIMUM RELATIVE HUMIDITIES AND
FUEL STICK MOISTURE ARE EXPECTED TO BE A LITTLE TOO HIGH FOR RED FLAG
CRITERIA.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 19, 5:53 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 AM CST WED NOV 19 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
553 AM CST WED NOV 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 WIND GUSTS GREATER THAN 35 MPH WILL BE POSSIBLE ACROSS SOUTHWEST
 MISSOURI AND SOUTHEAST KANSAS THIS MORNING AND AFTERNOON. THE
 COMBINATION OF BRISK SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES
 WILL LEAD TO AN INCREASED WILDFIRE THREAT DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

Nearby

Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.